Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 5, NWS Austin/San Antonio, TX

September 11, 2007Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2007, 7:12 AM CDT for Travis County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2007, 7:12 AM CDT (12:12 UTC)
Expired
Sep 11, 2007, 9:15 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Travis County, TX

What was reported inside it

TimeReportWhereRemark
Sep 11, 8:30 AM CDTFLASH FLOOD6 Wsw Austin, TXLOW WATER CROSSING FLOODED IN 6200 BLOCK OF JOE TANNER AND ON OLD BEE CAVES ROAD.
Sep 11, 8:30 AM CDTFLASH FLOOD9 Nw Austin, TXLOW WATER CROSSING FLOODED AT LAKEWOOD DRIVE ATR BULL CREEK AND AT OLD SPICEWOOD SPRINGS RD AND LOOP 360

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 111214
FFWEWX
TXC453-111415-
/X.NEW.KEWX.FF.W.0005.070911T1212Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 AM CDT TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY...

* UNTIL 915 AM CDT.

* AT 712 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS OVER THE AUSTIN AREA...MOVING SOUTH AT 10
  TO 15 MPH.  LOCALIZED STREET FLOODING AND LOW WATER CROSSINGS
  COULD MAKE DRIVING HAZARDOUS DURING THE RUSH HOUR. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BERGSTROM...TANGLEWOOD FOREST...ONION CREEK AND MUSTANG RIDGE.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
      3047 9755 3048 9749 3042 9737 3021 9749
      3002 9773 3035 9817 3048 9810 3051 9812
      3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1212Z 359DEG 12KT 3025 9772

$$
2 follow-up statements
000 
WGUS74 KEWX 111351
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 AM CDT TUE SEP 11 2007

TXC453-111415-
/X.CON.KEWX.FF.W.0005.000000T0000Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-
836 AM CDT TUE SEP 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TRAVIS COUNTY...

AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS 
TRAVIS COUNTY. 

A RAINFALL OBSERVER NORTH OF DOWNTOWN AUSTIN REPORTED A 2.1 INCH 
RAINFALL TOTAL FROM THIS MORNING. OTHER AREAS AROUND AUSTIN MAY HAVE 
RECEIVED AS MUCH AS 2.5 TO 3 INCHES OF RAIN IN THE PAST FEW HOURS. 

ALTHOUGH THE STORMS ACROSS TRAVIS COUNTY ARE CURRENTLY PRODUCING 
ONLY LIGHT TO MODERATE RAINFALL...ANY ADDITIONAL RAIN WILL BE QUICK 
TO RUNOFF DUE TO SATURATED GROUNDS. THESE CONDITIONS WILL CONTINUE 
TO MAKE IT HAZARDOUS TO DRIVE THROUGH RUSH HOUR. MOTORISTS ARE 
ADVISED TO USE ADDITIONAL CAUTION AS IT MAY BE DIFFICULT TO TELL 
WHERE WATER HAS COVERED THE ROAD.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
      3047 9755 3048 9749 3042 9737 3021 9749
      3002 9773 3035 9817 3048 9810 3051 9812
      3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1336Z 359DEG 12KT 2997 9771

$$
000 
WGUS74 KEWX 111415
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT TUE SEP 11 2007

TXC453-111423-
/X.EXP.KEWX.FF.W.0005.000000T0000Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-
913 AM CDT TUE SEP 11 2007

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 915 AM CDT 
FOR TRAVIS COUNTY...

THE HEAVIEST OF THE RAIN HAS MOVED OUT OF TRAVIS COUNTY. NEW FLASH 
FLOODING PROBLEMS ARE NOT EXPECTED THIS MORNING. HOWEVER...LIGHT TO 
MODERATE RAIN CAN BE EXPECTED THROUGH THE MORNING HOURS. THIS 
ADDITIONAL RAIN WILL BE QUICK TO RUNOFF AND MAY CAUSE FLOODING IN 
LOW LYING AND OTHER FLOOD PRONE AREAS SUCH AS STREET INTERSECTIONS. 
MOTORISTS ARE ADVISED TO USE ADDITIONAL CAUTION THROUGH THE MORNING 
HOURS. 

LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
      3047 9755 3048 9749 3042 9737 3021 9749
      3002 9773 3035 9817 3048 9810 3051 9812
      3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1413Z 359DEG 12KT 2985 9771

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:39 AM CDT, 33 minutes earlier.

Area forecast discussion, Sep 11, 6:39 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT TUE SEP 11 2007

.AVIATION...
A COLD FRONT MOVING SLOWLY THROUGH THE TX HILL COUNTRY INTO S CENTRAL
TX WILL PRODUCE SCATTERED TO NUMEROUS SHRA/TSRA AS THE FRONT CONTINUES
SOUTHWARD ACROSS THE AREA. MVFR CIGS WILL PREVAIL ALTHOUGH BRIEF
IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA. N-NE SFC WINDS
AT 10 TO 15 KNOTS WILL PREVAIL BEHIND THE COLD FRONT WITH HIGHER
WIND GUSTS OF 30 TO 40 KNOTS POSSIBLE WITH THE TSRA THIS AFTERNOON.
CIGS WILL GRADUALLY BECOME VFR MOST AREAS BY 00Z WITH SCT LINGERING
SHRA/TSRA MAINLY OVER THE COASTAL AND RIO GRANDE PLAINS.

&&

.PREV DISCUSSION... /ISSUED 231 AM CDT TUE SEP 11 2007/

DISCUSSION...A COLD FRONT IS DRAPED ACROSS NORTH TEXAS THIS
MORNING AND WILL MOVE INTO SOUTH CENTRAL TEXAS BY NOON. IT IS A
PRETTY DESCENT COLD FRONT FOR THIS TIME OF YEAR...WITH
TEMPERATURES IN THE 60S IN THE TEXAS PANHANDLE AND
OKLAHOMA...ALONG WITH DEWPOINT TEMPERATURES IN THE 50S. AHEAD OF
THE COLD FRONT..SHOWERS AND THUNDERSTORMS ARE INITIATING IN
CENTRAL TEXAS AT THIS TIME. EXPECT THESE SHOWERS AND THUNDERSTORMS
TO CONTINUE THIS MORNING AND TRACK SOUTHWARD AHEAD OF THE FRONTAL
BOUNDARY. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH THE
POTENTIAL FOR TRAINING THUNDERSTORMS. HIGH TEMPERATURES WILL
LIKELY REMAIN IN THE LOW TO MID 80S ACROSS MUCH OF THE REGION
TODAY...WITH COOLER AIR FILTERING IN...CLOUDY SKIES AND
PRECIPITATION CHANCES. THE COOLER TEMPERATURES WONT LAST
LONG...AS THEY WILL WARM TO THE UPPER 80S BY WEDNESDAY AND 90S BY
THURSDAY.

RAIN CHANCES WILL CONTINUE LATER IN THE WEEK FOR OUR EASTERN CWFA.
A TROPICAL WAVE WILL MOVE ONSHORE IN SOUTH TEXAS LIKELY WEDNESDAY
NIGHT/THURSDAY. THIS WILL INCREASE CHANCES FOR RAIN ALONG THE
COASTAL PLAINS FOR A FEW DAYS...POSSIBLY MOVING AS FAR WEST AS THE
I-35 CORRIDOR THURSDAY/FRIDAY. MODELS CONTINUE TO INDICATE
ANOTHER FRONT MOVING THROUGH THE REGION OVER THE WEEKEND. HIGH
TEMPERATURES ON SATURDAY SHOULD BE NICE IN THE UPPER 80S. THIS
FRONT WILL BE REPLACED BY HIGH PRESSURE...WITH WARMER TEMPERATURES
AND MOSTLY SUNNY SKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  68  86  71  90 /  60  20  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  83  66  88  69  90 /  60  20  20  20  40
DEL RIO INTL AIRPORT           85  68  89  71  92 /  60  20  -   -   -
SAN ANTONIO INTL AIRPORT       84  67  87  71  91 /  60  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/01
Hazardous weather outlook, Sep 11, 5:11 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT TUE SEP 11 2007

TXZ171>173-183>194-202>209-217>225-228-121015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A COLD
FRONT MOVING THROUGH SOUTH CENTRAL TEXAS WILL PRODUCE LOCALLY
HEAVY RAINS. WIND GUSTS WINDS NEAR 40 MPH ARE ALSO POSSIBLE WITH
THESE STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.